Format

Send to

Choose Destination
J Emerg Med. 2013 Oct;45(4):544-6. doi: 10.1016/j.jemermed.2012.11.034. Epub 2013 Jul 26.

A case of cannabinoid hyperemesis syndrome caused by synthetic cannabinoids.

Author information

1
Department of Emergency Medicine, University of Florida - Jacksonville Health Science Center, Jacksonville, Florida.

Abstract

BACKGROUND:

Cannabinoid hyperemesis syndrome (CHS) was initially described in 2004 and remains an under-recognized clinical entity that occurs in chronic heavy marijuana smokers.

CASE REPORT:

We describe the first report of CHS in an abuser of synthetic cannabinoids. CHS is thought to be caused by over-stimulation of the cannabinoid 1 receptor. The synthetic cannabinoids found in K2, Spice, and other commonly abused designer cannabinoids, including those used by our patient (JWH-018, JWH-073, JWH-122, AM-2201, and AM-694), are potent agonists of the cannabinoid 1 receptor.

CONCLUSION:

Our report suggests that frequent habitual smoking of synthetic cannabinoids can cause cannabinoid hyperemesis syndrome.

KEYWORDS:

JWH-073; K2; Spice; cannabinoid hyperemesis syndrome; synthetic cannabinoid

PMID:
23890687
DOI:
10.1016/j.jemermed.2012.11.034
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center